Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 29, 2020, 2:00 PM CST for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2020, 2:00 PM CST (20:00 UTC)
- Expired
- Feb 29, 2020, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2840 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS84 KOUN 292000 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 200 PM CST Sat Feb 29 2020 ...Red Flag Warning Issued for Northwest Oklahoma... OKZ004-005-009-010-010000- /O.NEW.KOUN.FW.W.0002.200229T2000Z-200301T0000Z/ Harper-Woods-Ellis-Woodward- 200 PM CST Sat Feb 29 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY, WARM AND DRY CONDITIONS FOR FAR NORTHWEST OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for low humidity, warm temperatures and windy conditions, which is in effect until 6 PM CST this evening. * TIMING...Through the afternoon. * WINDS...South 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum humidity of 8 to 12 percent. * TEMPERATURES...Mid 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 29, 1:43 PM CST, 17 minutes earlier.
Area forecast discussion, Feb 29, 1:43 PM CST, 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 143 PM CST Sat Feb 29 2020 ...New SHORT TERM... .SHORT TERM... (This evening through Sunday) Issued at 129 PM CST Sat Feb 29 2020 Fire weather will remain the primary concern again tomorrow. A cold front will move into northern Oklahoma Sunday afternoon, and the pressure gradient will relax in northwestern Oklahoma keeping the wind speeds a bit lower in the northwest. Humidity will also be a little higher northwest in the vicinity of the front keeping the fire weather concerns a little lower. Focus tomorrow afternoon will be in the southwest where it will again be warm, dry and somewhat breezy. Elevated to near-critical fire weather conditions are expected in the southwest tomorrow afternoon. && .LONG TERM... (Sunday through Friday) Issued at 251 AM CST Sat Feb 29 2020 Cannot rule out a stray shower or two on Sunday as a weak s/wv trough passes across southern Oklahoma and northern Texas. Most, if not all, of the rain activity with this feature should be east of our forecast area. Main cold front will push into northern Oklahoma Sunday night and progress southward on Monday. While a few showers or areas of drizzle will be possible near this front, most of the precipitation initially with the front will be confined to far southern Oklahoma and northern Texas late Monday and Monday night. Rain chances will increase Tuesday into Wednesday, with instability remaining quite low for our area so no severe weather impacts expected. GFS has trended closer to the more consistent ECM/GEM models although slight timing and latitudinal differences of upper low are still apparent. GFS no longer phases incoming upper low with the northern stream energy but still has more influence as it is faster than the other models. Overall, this will impact forecast to decrease or remove chances of rain across northern Oklahoma. If the trend in models continue, it is unlikely that there will be any appreciable precipitation north of I-40 through the week. Temperatures are still expected to rebound late late in the week toward next weekend ahead of next potential weather system. && .AVIATION... (18Z TAFS) Issued at 1153 AM CST Sat Feb 29 2020 VFR conditions are expected through the forecast period with primarily high clouds overnight and some potential for scattered cumulus around 5000 feet or so tomorrow afternoon. Winds will be gusty this afternoon. Winds above the surface will increase this evening and most areas will see low-level non-convective wind shear overnight. A cold front will move into northern Oklahoma on Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 74 46 56 / 0 0 0 10 Hobart OK 46 76 43 57 / 0 0 0 10 Wichita Falls TX 51 80 52 67 / 0 0 0 10 Gage OK 39 72 35 50 / 0 0 10 10 Ponca City OK 49 70 41 52 / 0 0 10 10 Durant OK 53 72 56 70 / 0 10 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....11 AVIATION...26
Hazardous weather outlook, Feb 29, 10:56 AM CST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1056 AM CST Sat Feb 29 2020 OKZ004>048-050>052-TXZ083>090-011700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1056 AM CST Sat Feb 29 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Elevated to near-critical fire weather conditions will be seen this afternoon across western Oklahoma and western north Texas. All outdoor burning and other fire causing activities should be postponed. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire Weather... Elevated fire weather conditions will be seen across southwest Oklahoma and western north Texas on Sunday. .Thunderstorms... Thunderstorms will be possible late Monday through Tuesday, mainly across southern Oklahoma and northern Texas. No severe storms are expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.